Alert archive / Illinois / Special Weather Statements in 2017
Special Weather Statement, NWS St. Louis, MO
NWS St. Louis, MO issued this special weather statement at May 20, 2017, 5:33 AM CDT for Madison County, Illinois. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 20, 2017, 5:33 AM CDT (10:33 UTC)
- Expired
- May 20, 2017, 6:15 AM CDT
- In force
- 42 min
- Issued by
- NWS St. Louis, MO
County Madison County, IL
The radar
The St Louis radar (KLSX), 55 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.6 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 603 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
406 WWUS83 KLSX 201033 SPSLSX Special Weather Statement National Weather Service St Louis MO 533 AM CDT SAT MAY 20 2017 ILZ058-059-099-100-MOZ061-063-201115- Madison IL-Macoupin IL-Greene IL-Jersey IL-St. Louis MO- St. Charles MO- 533 AM CDT SAT MAY 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE... NORTHWESTERN MADISON...SOUTHERN MACOUPIN AND EASTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI UNTIL 615 AM CDT... At 533 AM CDT, Doppler radar was tracking a strong thunderstorm over West Alton, moving north at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florissant, Alton, Godfrey, Wood River, Bethalto, Jerseyville, Black Jack, Gillespie, Spanish Lake, East Alton, Brighton, Bunker Hill, Benld, Roxana, Hartford, Elsah, Shipman, Wilsonville, West Alton and Portage Des Sioux. This also includes Confluence State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3877 9015 3883 9036 3930 9033 3912 8971 TIME...MOT...LOC 1033Z 200DEG 43KT 3889 9022 $$ GKS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at May 20, 3:43 AM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 20, 3:43 AM CDT, 1 hour 50 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 343 AM CDT Sat May 20 2017 .SHORT TERM... (Through Late Tonight) Issued at 343 AM CDT Sat May 20 2017 As individual storms move northward this morning MCS continues to track east, exiting forecast area by midday. Then will see redevelopment as surface low lifts northward through Iowa, dragging cold front through forecast area late this afternoon/evening. Storms to finally taper off after midnight tonight. As for temperatures today, since we are starting out cooler than originally forecast, in the upper 40s to mid 60s, went close to guidance or even a degree or two lower for highs due to cloud cover and precipitation. Only fly in ointment is as surface low lifts northward today, it will lift stalled warm front back north through region, so if clouds thin out, even a little, temps could be warmer than we are forecasting. For now have highs in the 70 to 80 degree range. Lows tonight will be in the upper 40s to upper 50s. Byrd .LONG TERM... (Sunday through Friday) Issued at 343 AM CDT Sat May 20 2017 (Sunday through Monday) Period begins with the cdfnt well east of the CWA with the sfc low in central WI and the sfc ridge building into the region. Behind the fnt, a much cooler sfc ridge will build into the region for Sun. This ridge will keep the area dry with temps struggling to reach the 70s. While deeper mixing is still expected, have trended slightly cooler on Sun due to expected cool 850 mb temps. Mon shud be slightly warmer with 850mb trof moving ewd allowing slightly warmer temps into the region. However, did not go too warm with clouds expected to spread into the area and a leading s/w bringing precip to the area. (Tuesday through Friday) Mdls begin the period in fairly good agreement. By the middle of next week, differences appear, tho mainly timing issues. After the leading s/w mentioned above pulls ewd out of the region, a fast moving clipper system is expected to move into the area. With the region under persistent NW flow and a strong sfc ridge likely settling south of the region, expect temps to be well below seasonal avg for much of next week. Tilly && .AVIATION... (For the 06z TAFs through 06z Saturday Night) Issued at 1213 AM CDT Sat May 20 2017 Main TAF concern will be convective trends overnight into Saturday. We continue to track a convective line across southwestern MO. This line will attempt to lift east/northeast overnight, but will likely weaken as it lifts north of a front which has sunk south of all terminals. Showers and storms will be likely at all terminals overnight, but reductions to IFR will likely be fairly brief. Outside of convection, an IFR or low-end MVFR deck has built into the terminals. This deck is ragged and locally augmented by rainfall, but expect it to slowly lift north out of all terminals through the early to mid morning hours as the warm front lifts northward. After a brief lull in the convective activity later this morning, expect additional thunderstorms to develop along the synoptic cold front this afternoon. SPECIFICS FOR KSTL: Main TAF concern will be convective trends. Line of storms across southwestern MO will lift northward overnight, although likely weakening as it lifts north of a front that lies across south- central MO. These showers/storms will bring reductions in vsbys, perhaps to IFR at times. Outside of convection, an IFR/low-end MVFR deck has built in. This deck should hold firm until the convection moves in around 09Z, before lifting through Saturday morning. Another round of showers/storms will then develop along the synoptic cold front Saturday afternoon. KD && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 78 55 70 52 / 70 50 5 5 Quincy 73 50 64 47 / 50 20 5 5 Columbia 72 49 67 48 / 50 10 5 5 Jefferson City 73 50 69 49 / 60 10 5 5 Salem 80 58 70 50 / 80 60 5 5 Farmington 76 55 71 48 / 80 50 5 5 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 20, 4:45 AM CDT, 48 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 445 AM CDT Sat May 20 2017 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 445 AM CDT Sat May 20 2017 This hazardous weather outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and Tonight A few severe thunderstorms are possible on Saturday, mainly across portions of southern Illinois. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any severe weather or rainfall amounts over two inches to the National Weather Service. Tilly
In the hours before
Special weather statement, May 20, 1:35 AM CDT, 3 hours 58 minutes before
Special Weather Statement
National Weather Service St Louis MO
135 AM CDT SAT MAY 20 2017
ILZ065-070-200715-
Marion IL-Fayette IL-
135 AM CDT SAT MAY 20 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MARION AND SOUTHEASTERN
FAYETTE COUNTIES UNTIL 215 AM CDT...
At 134 AM CDT, Doppler radar was tracking a strong thunderstorm near
Salem, moving north at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Salem, Kinmundy, Farina, Omega, Stephen Forbes Station, Iuka, St.
Peter, Alma, Cartter and Brubaker.
This includes Interstate 57 in Illinois between exits 127 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3849 8875 3854 8897 3888 8890 3884 8869
3858 8870
TIME...MOT...LOC 0634Z 195DEG 14KT 3859 8884
GKSSpecial weather statement, May 20, 5:33 AM CDT, 0 minutes before
Special Weather Statement National Weather Service St Louis MO 533 AM CDT SAT MAY 20 2017 ILZ058-059-099-100-MOZ061-063-201115- Madison IL-Macoupin IL-Greene IL-Jersey IL-St. Louis MO- St. Charles MO- 533 AM CDT SAT MAY 20 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREENE... NORTHWESTERN MADISON...SOUTHERN MACOUPIN AND EASTERN JERSEY COUNTIES IN SOUTHWESTERN ILLINOIS...NORTHEASTERN ST. CHARLES AND NORTHEASTERN ST. LOUIS COUNTIES IN EAST CENTRAL MISSOURI UNTIL 615 AM CDT... At 533 AM CDT, Doppler radar was tracking a strong thunderstorm over West Alton, moving north at 40 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Florissant, Alton, Godfrey, Wood River, Bethalto, Jerseyville, Black Jack, Gillespie, Spanish Lake, East Alton, Brighton, Bunker Hill, Benld, Roxana, Hartford, Elsah, Shipman, Wilsonville, West Alton and Portage Des Sioux. This also includes Confluence State Park. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3877 9015 3883 9036 3930 9033 3912 8971 TIME...MOT...LOC 1033Z 200DEG 43KT 3889 9022 GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:23 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Lincoln, Montgomery, Warren | 52 min |
| May 19, 9:57 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 13 days |
| May 20, 9:56 AM CDT | River Flood Warning | LSX | Cole | 56 hr |
| May 20, 11:43 AM CDT | River Flood Warning | LSX | Lincoln | 38 hr |
| May 20, 11:59 AM CDT | River Flood Warning | LSX | Ralls | 3 days |
| May 20, 12:30 PM CDT | River Flood Warning | LSX | Lincoln | 4 days |
| May 20, 3:23 PM CDT | River Flood Warning | LSX | Callaway, Osage | 7 days |
| May 20, 3:23 PM CDT | River Flood Warning | LSX | Gasconade, Montgomery | 7 days |
| May 20, 1:35 AM CDT | Special Weather Statement | LSX | Marion | 40 min |
| May 20, 5:43 AM CDT | Special Weather Statement | LSX | Bond, Madison | 47 min |
| May 20, 6:52 AM CDT | Special Weather Statement | LSX | Fayette, Marion | 38 min |
| May 20, 10:42 AM CDT | River Flood Warning | LSX | Brown | 3 days |
Nearby
Special Weather Statements in Illinois, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.